Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
sacrifar

Acne came back after stopping Accutane

For the past five years, i've been on and off from accutane. When i'm on accutane, my face will be quite good, but once the treatment comes to an end, my face will be oily again and acne will return to haunt me. Because of that, every few months, i will visit the same dermatologist and he will keep on prescribing me with accutane and benzyl peroxide and sometimes anti biotics. Will this problem keep rising every time i finish my treatment And is being on accutane on and off for 5 years harmful ??

Share this post


Link to post
Share on other sites

Depends on your weight, and dosage and this and that bla bla bla. Atleast give some info.

If you want to be a clear take a real course of accutane.

Share this post


Link to post
Share on other sites

Heya

Yes it does depend on how much accumulated dosage you have had, but in saying that, it is also important that people know isotretinoin is not always a miracle cure, and that for some people... especially those prone to oily skin, acne post-isotretinoin is still possible.

I think you need to decide just how severe the returning acne is- is it scarring? is it severe? This is what it was made for, nothing less. If not, think about other options without as much risk of long term side effects, which increases the more courses of accutane a person takes. So yes- it can be harmful to keep taking Accutane over a long period of time. Worse, there have been reports that sometimes effects don't show up for years down the track. I'm not saying it is very common, but it is a possibility and risk you need to weigh up before making a decision.

Also, how long have you given the antibiotics a trial? Have you tried something low dose 50mg Doxy per day for a reasonable time like 6 months? Have you trialled Retina-A topical as an alternative to oral isotretinoin?

Best, Shantelle

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×